MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER
Catalog Number 1012269-06
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.E1 - facility name: (b)(6).
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous proximal right coronary artery.A 1.5x6mm mini trek balloon dilatation catheter was not attempted to be advanced over the guidewire because the guidewire could be inserted but not be advanced in the wire lumen.Another mini trek was used to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.Return device analysis found that the tip of the catheter was torn.No additional information provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis were performed on the returned device.The reported difficulty advancing the device over the guide wire was not confirmed; however, the reported smashed and torn tip was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty advancing the device over the guide wire; however, the reported smashed and torn tip appears to be related to circumstances of the procedure.Possible factors that may contribute to the difficulty positioning the bdc over the guide wire may include, but not limited to, device placement technique, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported difficulty could not be determined since the complaint could not be confirmed during return analysis.The reported smashed and torn tip likely resulted from manipulation of the device and/or interaction with an accessory device.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.E1 - facility name: (b)(6).H6: code 2889 was added.
 
Event or Problem Description
Subsequently, after the device was analyzed it was noted that the tip was torn.It was confirmed the tip became smashed and torn during procedure.No additional information was provided.

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18519739
Report Number2024168-2024-00880
Device Sequence Number17811535
Product Code LOX
UDI-Device Identifier08717648138072
UDI-Public08717648138072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1012269-06
Device Lot Number30111G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown